Alert archive / Michigan / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 52, NWS Marquette, MI

October 17, 2016Baraga County, Houghton County, Ontonagon County, Michigan

NWS Marquette, MI issued this severe thunderstorm warning at Oct 17, 2016, 3:26 AM EDT for Baraga County, Houghton County, Ontonagon County, Michigan. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 17, 2016, 3:26 AM EDT (07:26 UTC)
Expired
Oct 17, 2016, 4:01 AM EDT
In force
35 min
Issued by
NWS Marquette, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Baraga County, MI, Houghton County, MI, Ontonagon County, MI

The radar

The Marquette radar (KMQT), 103 km from the middle of the area, began a volume at 07:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 17, 3:31 AM EDTHAIL 0.75Rockland, MI0.75 INCH HAIL COVERING THE GROUND AT 0320 AM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 7.4 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2016-10-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2016-10-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1458 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

779 
WUUS53 KMQT 170726
SVRMQT
MIC013-061-131-170815-
/O.NEW.KMQT.SV.W.0052.161017T0726Z-161017T0815Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
326 AM EDT MON OCT 17 2016

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL ONTONAGON COUNTY IN WESTERN UPPER MICHIGAN...
  NORTHWESTERN BARAGA COUNTY IN NORTH CENTRAL UPPER MICHIGAN...
  WESTERN HOUGHTON COUNTY IN WESTERN UPPER MICHIGAN...

* UNTIL 415 AM EDT

* AT 326 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MASS CITY...
  OR 15 MILES SOUTHEAST OF ONTONAGON...MOVING NORTHEAST AT 40 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  BARAGA...L'ANSE...SOUTH RANGE...ROCKLAND...ALBERTA...MASS CITY...
  NISULA...GREENLAND...HERMAN...TAPIOLA...ASSININS...PELKIE...
  TOIVOLA...WINONA...BOB LAKE...PAINESDALE...CANYON FALLS...PRICKETT
  DAM...ECHO LAKE AND DONKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

IF ON OR NEAR LAKE SUPERIOR...GET AWAY FROM THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 4650 8907 4677 8921 4710 8865 4663 8834
TIME...MOT...LOC 0726Z 244DEG 34KT 4673 8905 

HAIL...1.00IN
WIND...<50MPH
 
$$

07
3 follow-up statements
085 
WWUS53 KMQT 170741
SVSMQT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
341 AM EDT MON OCT 17 2016

MIC013-061-131-170815-
/O.CON.KMQT.SV.W.0052.000000T0000Z-161017T0815Z/
ONTONAGON MI-BARAGA MI-HOUGHTON MI-
341 AM EDT MON OCT 17 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM EDT
FOR NORTHEASTERN ONTONAGON...NORTHWESTERN BARAGA AND WESTERN HOUGHTON
COUNTIES...

AT 340 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NISULA...OR 17
MILES WEST OF BARAGA...MOVING NORTHEAST AT 40 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
BARAGA...L'ANSE...SOUTH RANGE...ALBERTA...NISULA...HERMAN...
TAPIOLA...ASSININS...PELKIE...TOIVOLA...WINONA...BOB LAKE...
PAINESDALE...CANYON FALLS...PRICKETT DAM...ECHO LAKE...DONKEN...
ALSTON AND TWIN LAKES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

IF ON OR NEAR LAKE SUPERIOR...GET AWAY FROM THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 4693 8895 4710 8865 4663 8834 4652 8896
TIME...MOT...LOC 0740Z 244DEG 34KT 4679 8887 

HAIL...1.00IN
WIND...<50MPH
 
$$

07
734 
WWUS53 KMQT 170751
SVSMQT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
351 AM EDT MON OCT 17 2016

MIC131-170800-
/O.CAN.KMQT.SV.W.0052.000000T0000Z-161017T0815Z/
ONTONAGON MI-
351 AM EDT MON OCT 17 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ONTONAGON COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

LAT...LON 4698 8885 4710 8865 4663 8834 4670 8878
TIME...MOT...LOC 0750Z 244DEG 34KT 4684 8873 

$$

MIC013-061-170815-
/O.CON.KMQT.SV.W.0052.000000T0000Z-161017T0815Z/
BARAGA MI-HOUGHTON MI-
351 AM EDT MON OCT 17 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM EDT
FOR NORTHWESTERN BARAGA AND CENTRAL HOUGHTON COUNTIES...

AT 350 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NISULA...OR 11
MILES WEST OF BARAGA...MOVING NORTHEAST AT 40 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
BARAGA...L'ANSE...SOUTH RANGE...NISULA...HERMAN...TAPIOLA...
ASSININS...PELKIE...TOIVOLA...PAINESDALE...PRICKETT DAM...DONKEN...
ALSTON AND TWIN LAKES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

IF ON OR NEAR LAKE SUPERIOR...GET AWAY FROM THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 4698 8885 4710 8865 4663 8834 4670 8878
TIME...MOT...LOC 0750Z 244DEG 34KT 4684 8873 

HAIL...1.00IN
WIND...<50MPH
 
$$

07
579 
WWUS53 KMQT 170801
SVSMQT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
401 AM EDT MON OCT 17 2016

MIC013-061-170810-
/O.CAN.KMQT.SV.W.0052.000000T0000Z-161017T0815Z/
BARAGA MI-HOUGHTON MI-
401 AM EDT MON OCT 17 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BARAGA AND
CENTRAL HOUGHTON COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4698 8885 4710 8865 4663 8834 4670 8878
TIME...MOT...LOC 0757Z 244DEG 34KT 4689 8859 

$$

07

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 17, 1:25 AM EDT, 2 hours 1 minute earlier.

Area forecast discussion, Oct 17, 1:25 AM EDT, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service Marquette MI
125 AM EDT Mon Oct 17 2016

.SHORT TERM...(This evening through Monday)
Issued at 345 PM EDT SUN OCT 16 2016

Main focus in the short term will be an approaching warm front and
shortwave tonight and the associated showers and convection.
Temperatures will be well above normal through the short term as
well. Additionally, gusty winds will be possible overnight, with the
strongest gusts expected over eastern Lake Superior.

Tonight: The high pressure ridge that was in place most of the day
will continue to slide off to the east of the U.P. this evening. The
high pressure ridge and associated dry air should keep most of the
precipitation out of the area until or just after 06Z/17. Behind the
ridge, low pressure will slide from southern Saskatchewan eastward
into southern Manitoba late tonight. At the same time, a shortwave
will slide from the Plains states into the Upper Great Lakes region
as a warm front lifts northward toward the Upper Peninsula. The
tightening pressure gradient between the departing high and
approaching low will allow warm/moist southerly flow to increase
across the area. A 40kt to 50kt LLJ is also progged to form with
increased convergence occuring over northern WI by late evening and
then sliding northward into the U.P. overnight. This forcing, along
with increasing isentropic ascent into the area, on WAA, will set
the stage for widespread showers and some thunderstorms overnight.
MUCAPE values are progged to be up to 500 J/Kg, with this being in
the EML associated with the approaching warm front. Effective shear
values are progged to be around 20 to 30 knots in the convective
layer, so the overall potential for severe hail looks to be marginal
at this point; however, some small hail is not out of the question
later tonight, especially near the WI border. In addition to the
aforementioned shear/CAPE values 700-500mb lapse rate values are
progged to increase to around 7C/km as the shortwave slides through
the area. At this point SPC has areas near the WI border outlooked
for a marginal risk of severe thunderstorms late tonight with the
main risk being marginally severe hail. In addition to the shower
and thunderstorms tonight, breezy conditions will also be possible,
with the strongest winds expected across eastern Lake Superior.
925mb winds are progged to be between 30 and 40 knots over eastern
Lake Superior as the LLJ develops. Lake surface temps are running
around 12C while 925mb temps are progged to be around 7C. This will
allow some of the stronger winds to mix down to the surface, giving
an increased gale potential.

Monday: The aforementioned low pressure system will continue to
slowly drift across Manitoba through this time period as broad upper-
level troughing begins to slide across the Northern Plains. The warm
front is progged to slide into the U.P. or possibly just north of
the U.P. during the day as the first wave of showers and
thunderstorms continue to slide to the east and northeast.
Subsidence behind the first shortwave and associated mid level
drying will likely give a break in the showers and thunderstorms
through much of the day before a weak cold front slides
southeastward into the CWA by late afternoon. This cold front will
stall out as it slides into the western CWA; however, there will be
enough forcing and moisture that returns to the area late in the day
to create another round of showers and thunderstorms. CAPE values
are progged to be around 500-1000 J/kg, but a lot of this depends on
how far north the warm front lifts throughout the day. If it stalls
out across the U.P., increased cloud cover will likely limit
instability.  If the front lifts farther north, clouds may slide out
of the area enough for even more destabilization.

.LONG TERM...(Monday night through Sunday)
Issued at 417 PM EDT SUN OCT 16 2016

Deep trof currently in the Gulf of Alaska and extending into western
N America is fcst to retreat from western N America in the coming
days. Initially, this trof is forcing ridging over the eastern CONUS
and warm, sw flow into the Upper Lakes. As the trof retreats and
heights rise over the western CONUS/western Canada, the last round
of energy coming off the Pacific into the western states will be
allowed to amplify into the central, then eastern CONUS by late this
week, downstream of the height rises over the w. As a result, the
initial warm pattern of the next few days, will trend down close to
normal mid and late week. Farther down the road, CPC, NAEFS outlooks
continue to favor overall above normal temps thru late month, and
CFSv2 runs have been consistently indicating that above normal temps
will dominate into early Nov. These outlooks don't preclude some
periods of blo normal temps, but suggest that any cool periods will
be short lived. As for pcpn this week, after active weather thru Mon
night, consisting of basically 2 rounds of widespread pcpn, the
remainder of the week will feature periodic sct light pcpn
associated with the eventual eastern trof development.

Beginning Mon night, shortwave reaching the northern CA coast this
evening will reach the Upper Great Lakes Mon night with associated
sfc low tracking ne roughly across central Upper MI and far eastern
Lake Superior. 12hr 500mb height falls of 100-140m, fairly robust
deep layer forcing/isentropic ascent and low-mid level frontogenesis
should support widespread pcpn, mainly along/nw of sfc low track.
With precipitable water upwards of 1.3-1.5 inches avbl, 250-300pct
of normal, locally hvy rainfall will be a definite possibility.
MUCAPE of 500-1000j/kg are available for inflow into the pcpn area.
NAM is greater with the instability, up to 1500j/kg, and is farthest
n and w with the instability owing to its deeper/farther nw low
track. Its track has support from the ECMWF, but the ECMWF low is
not as deep. NCEP ARW and NMM represent the southern solutions as
they have the sfc low tracking across far northern Lake Michigan and
far eastern Upper MI. Deep layer shear over 55kt is much more than
sufficient for well organized storms and a svr risk. Even if storms
are elevated, which is most likely, shear is still more than
sufficient to support well organized storms and a svr risk if enough
instability is avbl at the level from which the inflow originates
for the elevated storms. There is some uncertainty in the elevated
instability component, but conditions warrant some potential of svr
storms, mainly for roughly the se 2/3rds of the fcst area. Large
hail should be the main svr risk. If the ARW/NMM are correct, svr
potential will be more limited to the se fcst area. May see a brief
burst of windy conditions in the wake of the low to the se of where
the sfc low actually tracks as trailing pres rise becomes
increasingly greater with time in its wake. Right now, it appears
lakeshore locations from near Munising eastward would be favored for
stronger winds. Unless the NAM solution is correct, not the high res
NAM which is weaker and se with low track, do not expect any
headline worthy winds.

Pcpn should be largely out of the area by 12z Tue as sfc low tracks
into northern Ontario to the ne of Lake Superior, and clouds should
gradually clear out from w to e thru the day. While incoming air
mass is cooler, it is not cool by Oct standards as 850mb temps at
mid day on Tue are 6-7C. This should support max temps generally
into the low/mid 60s.

Aforementioned trof moving out over the central CONUS midweek will
reach the Great Lakes Thu/Fri. Several weaker shortwaves may affect
the area as this trof approaches, then arrives in the Wed-Fri time
frame. At this point, none of these features appear strong enough to
support much pcpn. A consensus approach utilizing current/recent
model runs was used for pcpn. This results in nothing more than
schc/low chc pops Thu into Fri as an influx of colder air with time
becomes sufficient for a lake component to pcpn under nw flow.

There is some agreement for a shortwave to affect the area on Sat.
With mid level trof axis a bit farther e at that time, more
effective waa/isentropic ascent may allow for a more favorable
situation for some pcpn to spread across the area Fri night/Sat.
Some lake aided pcpn may linger into Sun as a cooler air mass
settles into the area.
&&

.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 124 AM EDT MON OCT 17 2016

A warm front will lift northward toward the area bringing showers
and a few thunderstorms to IWD first and then to the rest of the TAF
sites overnight. Ceilings will drop to IFR overnight tonight at each
TAF site with some visibility restrictions due to rainfall. A low
level jet will also develop overnight which will introduce LLWS to
all of the TAF sites with shear values approaching 40 kts. IFR/LIFR
conditions will then persist through most of Monday with some
improvement possible late. Additional rainfall with a low pressure
system moving in Monday evening along with abundant low level
moisture will support IFR vsby.
&&

.MARINE...(For the 4 PM Lake Superior forecast issuance)
Issued at 345 PM EDT SUN OCT 16 2016

High pressure will continue to depart to the east this evening as
low pressure slowly approaches from the west. The pressure gradient
between the two will increase, which will lead to winds gusting
between 25 and 30 knots from the southeast over much of Lake
Superior. Expect the strongest se winds up to a gale force 35 kts
are expected to occur over eastern Lake Superior late tonight into
Monday morning; therefore the gale warning continues over eastern
Lake Superior. These strong winds will diminish through the day
Monday as the low pressure system and weaker gradient moves out of
the Upper Lakes. Another low pressure system will move northeast
near into Upper MI late Monday into Tuesday. This will allow strong
northwest winds to gust up to 30 kts to develop in its wake, mainly
over eastern Lake Superior, before weakening to about 20 kts or less
Tuesday night thru Thursday as high pressure approaches.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
Upper Michigan...
None.
Lake Superior...
  Gale Warning from 5 AM to 11 AM EDT this morning for LSZ266-267.

Lake Michigan...
None.
&&

SHORT TERM...KEC
LONG TERM...Rolfson
AVIATION...JLB
MARINE...KEC
Hazardous weather outlook, Oct 16, 4:53 PM EDT, 10 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
453 PM EDT SUN OCT 16 2016

MIZ001>007-009>014-084-085-171200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
453 PM EDT SUN OCT 16 2016 /353 PM CDT SUN OCT 16 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE POSSIBLE LATE TONIGHT ACROSS THE WEST HALF OF UPPER
MICHIGAN. SOME OF THE STORMS CLOSE TO THE MICHIGAN WISCONSIN BORDER COULD
PRODUCE SOME SMALL HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE POSSIBLE OVER ALL OF WESTERN AND CENTRAL UPPER
MICHIGAN ON MONDAY...AND THEN OVER THE CENTRAL MONDAY NIGHT. ISOLATED
SEVERE STORMS...PRODUCING LARGE HAIL...ARE POSSIBLE MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LSZ162-240>251-263>267-171200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
453 PM EDT SUN OCT 16 2016 /353 PM CDT SUN OCT 16 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE POSSIBLE OVER PORTIONS OF WESTERN LAKE SUPERIOR
LATE TONIGHT.

SOUTHEAST GALES TO 35 KNOTS ARE EXPECTED ACROSS EASTERN LAKE SUPERIOR
LATE TONIGHT. SEE THE LATEST LAKE SUPERIOR FORECAST AND MARINE
WEATHER PRODUCT FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SOUTHEAST GALES TO 35 KNOTS ARE EXPECTED ACROSS EASTERN LAKE SUPERIOR
MONDAY MORNING. SEE THE LATEST LAKE SUPERIOR FORECAST AND MARINE
WEATHER PRODUCT FOR FURTHER DETAILS.

THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF LAKE SUPERIOR MONDAY
MORNING...THEN OVER THE SOUTHEAST PORTION OF THE LAKE MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LMZ221-248-250-171200-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
453 PM EDT SUN OCT 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE POSSIBLE LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE POSSIBLE MONDAY AND MONDAY NIGHT. ISOLATED SEVERE
STORMS...PRODUCING LARGE HAIL...ARE POSSIBLE MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

ROLFSON

In the hours before

Special weather statement, Oct 17, 2:23 AM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
223 AM EDT MON OCT 17 2016

MIZ002-009-170730-
ONTONAGON MI-GOGEBIC MI-
223 AM EDT MON OCT 17 2016

...SPECIAL WEATHER STATEMENT...

AT 222 AM EDT/122 AM CDT/...DOPPLER RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES NORTH OF BESSEMER
TO NEAR WINCHESTER. MOVEMENT WAS EAST AT 35 MPH.

HALF INCH HAIL WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ONTONAGON...BESSEMER...WAKEFIELD...MARENISCO...BERGLAND...ROCKLAND...
PAULDING...NORTHERN LAKE GOGEBIC...BRUCE CROSSING...SILVER CITY...
NORWICH...THOMASTON...BLACK RIVER HARBOR...POMEROY LAKE...BOND
FALLS...LAKE GOGEBIC STATE PARK...EWEN...WHITE PINE...CLARK LAKE AND
VICTORIA DAM.

LAT...LON 4698 8924 4633 8902 4622 8951 4630 8995
      4673 9017
TIME...MOT...LOC 0622Z 254DEG 32KT 4670 9015 4621 8985

KC

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 17, 2:23 AM EDTSpecial Weather StatementMQTGogebic, Ontonagon67 min
Oct 17, 2:49 AM EDTSevere Thunderstorm WarningMQTOntonagon41 min
Oct 17, 3:48 AM EDTSpecial Marine WarningMQT57 min
Oct 17, 4:15 AM EDTSpecial Weather StatementMQTOntonagon45 min
Oct 17, 5:20 AM EDTSpecial Weather StatementMQTDickinson, Marquette55 min
Oct 17, 5:39 AM EDTSpecial Weather StatementMQTAlger51 min
Oct 17, 6:18 AM EDTSpecial Marine WarningMQT27 min
Oct 17, 6:37 AM EDTSpecial Weather StatementMQTDelta, Menominee38 min
Oct 17, 6:42 AM EDTSevere Thunderstorm WarningMQTDelta, Menominee18 min
Oct 17, 6:46 AM EDTSpecial Marine WarningMQT29 min
Oct 17, 6:55 AM EDTSpecial Marine WarningMQT50 min
Oct 17, 7:16 AM EDTSpecial Weather StatementMQTDelta44 min
Oct 17, 7:24 AM EDTSpecial Weather StatementMQTLuce, Schoolcraft36 min
Oct 17, 7:42 AM EDTSpecial Marine WarningMQT48 min
Oct 17, 4:19 PM EDTGale WarningMQT12 hr
Oct 17, 4:19 PM EDTSmall Craft AdvisoryMQT18 hr
Oct 17, 4:19 PM EDTSmall Craft AdvisoryMQT31 hr
Oct 17, 7:30 PM EDTSpecial Weather StatementMQTDickinson45 min
Oct 17, 7:36 PM EDTSevere Thunderstorm WarningMQTDickinson27 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.